Efficient computation of addition-subtraction chains using generalized continued Fractions
About this article
Abstract
The aim of this paper is to present a new way of computing short addition-subtraction chains using the generalized continued fractions where subtraction is allowed. We will recover the most used ways of getting addition-subtraction chains. This method is not always optimal but gives minimal chains that are easy to compute.References
[1] Fran¸cois Morrain, Jorge Olivos Speeding up the computation on an elliptic curve using addition-subtaction chains, Informatique th´eorique et applications 24, (6) (1990) 531-543.
[2] Peter L. Montgomery. Evaluating recurrences of form Xm+n = f(Xm, Xn, Xm−n) via Lucas Chains, January 1992.
[3] F. Bergeron, J. Berstel, S. Brlek and C. Duboc, Addition chains using continued fractions, journal of algorithms 10, p 403-412, 1989
[4] F. Bergeron, J. Berstel and S. Brlek, Efficient computation of addition chains, Journal de th´eorie des nombres de Bordeaux 6, p 21-38, 1994
[5] Hugo Volger. Some results on addition-subtraction chains, Information Processing Letters 20 (3) (8 April 1985) 155-160.
View more references (9)
[6] Maurice Mignotte, Amadou Tall, A note on addition chains, International Journal of Algebra 5 (6) (2011) 269 - 274.
[7] Tall Amadou, A generalization of Lucas addition chains, Bulletin Math´ematique de la Roumanie Tome 55 (103) (1) (2012) 79 - 93.
[8] K. Koyama, Y Tsuruoka, Speeding elliptic cryptosystems using a signed binary window method, Advances in cryptology 740 (1992) 345 - 357.
[9] CY. Sakari, K. Sakurai, Efficient scalar multiplication on elliptic curve with direct computations of several doublings, IEICE Transactions Fundamentals E84-A(1) (2001) 120-129.
[10] P. Downey, B. Leong and R. Sethi; ”computing sequences with addition chains”’, SIAM journal on Computing, 10 (3), p 638-646, 1981
[11] Y. Yacobi, ”Exponentiating faster with addition chains”, Lecture notes in computer science, Volume 473/1991, p 222-229, Bellcore, 1991
[12] A. Flammenkamp ”Integers with a Small Number of Minimal Addition Chains”, Discrete Mathematics V. 205 1999 pp 221-227
[13] T. Takgi, D. Reis, S. Yen and B. Wu. Radix-r Non-Adjacent Form and Its Application to Pairing-Based Cryptosystem. IEICETRANS. Fundamentals,VOL. E 89-A,NO. 1 January 2006
[14] D. Bleichenbacher and A. Flammenkamp ”An Efficient Algorithm for Computing Shortest Addition Chains”, submitted 1997 to SIAM Journal of Discrete Mathematics.